Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
 Founded
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian  English English About Journal | Issues | Editorial Board | Contact Us
 


 Web hosting is provided
by the Ishlinsky Institute for
Problems in Mechanics
of the Russian
Academy of Sciences
IssuesArchive of Issues2011-4pp.432-446

Archive of Issues

Total articles in the database: 1813
In Russian (): 1014
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 75, Issue 4 / 2011 | Next article >>
L.M. Zubov and A.N. Rudev, "A criterion for the strong ellipticity of the equilibrium equations of an isotropic non-linearly elastic material," J. Appl. Math. Mech. 75 (4), 432-446 (2011)
Year 2011 Volume 75 Issue 4 Pages 432-446
Title A criterion for the strong ellipticity of the equilibrium equations of an isotropic non-linearly elastic material
Author(s) L.M. Zubov (Rostov-on-Don, Russia, zubovl@yandex.ru)
A.N. Rudev (Rostov-on-Don, Russia)
Abstract A new criterion for satisfying the condition of strong ellipticity of the equilibrium equations of a homogeneous isotropic elastic medium is obtained, consisting of twelve unconditional and the same number of conditional inequalities. The criterion differs from previously known criteria in the fact that it is more effective for the analytical verification of the condition of strong ellipticity. A number of sufficient criteria of the strong ellipticity of the equations of the non-linear statics of an elastic body is presented. It is shown that the method used in this paper is also effective in the case of an incompressible material. A new constitutive inequality in the non-linear theory of elasticity is proposed that, in particular, ensures the strong ellipticity of the equilibrium equations and the stability of an elastic body in a state of hydrostatic compression. A mechanical interpretation of some implications of the above mentioned inequality is given. Using the criterion obtained, the condition of strong ellipticity is verified for a number of specific models of compressible elastic materials and examples of the violation of this condition are also considered.
Received 12 October 2010
Link to Fulltext http://www.sciencedirect.com/science/journal/00218928
<< Previous article | Volume 75, Issue 4 / 2011 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149 pmm@ipmnet.ru pmmedit@ipmnet.ru http://pmm.ipmnet.ru
Founders: Russian Academy of Sciences, Branch of Power Industry, Machine Building, Mechanics and Control Processes of RAS, Journals on Mechanics Ltd.
© Journals on Mechanics Ltd.
Webmaster: Alexander Levitin
Rambler's Top100